Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 235, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 1, 2011, 7:01 AM CDT for Choctaw County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2011, 7:01 AM CDT (12:01 UTC)
- Expired
- May 1, 2011, 7:45 AM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 197 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 785 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 568 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 35.3
The text
As transmitted, in the capitals the NWS used until 2016.
113
WUUS54 KTSA 011201
SVRTSA
OKC023-011245-
/O.NEW.KTSA.SV.W.0235.110501T1201Z-110501T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
701 AM CDT SUN MAY 1 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 745 AM CDT
* AT 659 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 18 MILES WEST OF BOSWELL TO 18 MILES SOUTH OF
BOSWELL...MOVING NORTHEAST AT 50 MPH.
STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL...
WIND GUSTS TO 65 MPH...
THIS STORM PRODUCED A MEASURED WIND GUST TO 65 MPH NEAR DURANT.
* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
BOSWELL AND SOPER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3388 9584 3392 9589 3392 9592 3395 9595
3412 9595 3416 9600 3417 9600 3417 9583
3416 9575 3399 9555 3389 9572 3390 9575
3387 9577
TIME...MOT...LOC 1200Z 233DEG 45KT 3412 9616 3379 9593
$$1 follow-up statement
892
WWUS54 KTSA 011214
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
714 AM CDT SUN MAY 1 2011
OKC023-011245-
/O.CON.KTSA.SV.W.0235.000000T0000Z-110501T1245Z/
CHOCTAW OK-
714 AM CDT SUN MAY 1 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
WESTERN CHOCTAW COUNTY...
AT 711 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF BOSWELL TO 13 MILES SOUTHWEST OF
GAY...MOVING NORTHEAST AT 45 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BOSWELL...
UNGER...SOPER AND GAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE INDOORS...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3388 9584 3392 9589 3392 9592 3395 9595
3412 9595 3416 9600 3417 9600 3417 9583
3416 9575 3399 9555 3389 9572 3390 9575
3387 9577
TIME...MOT...LOC 1214Z 257DEG 39KT 3407 9595 3382 9575
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 6:30 AM CDT, 31 minutes earlier.
Area forecast discussion, May 1, 6:30 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
630 AM CDT SUN MAY 1 2011
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 12Z TAFS... SHOWERS AND THUNDERSTORMS WILL AFFECT ALL TAF
SITES TODAY... WITH THE GREATEST PROBABILITIES BEING AT KMLC AND
KFSM. CEILINGS ARE EXPECTED TO LOWER TO IFR LEVELS AT ALL SITES
EXCEPT KTUL AND KRVS WHERE THEY SHOULD REMAIN AT MVFR LEVELS.
&&
.PREV DISCUSSION... /ISSUED 310 AM CDT SUN MAY 1 2011/
DISCUSSION...
COLD FRONT HAS PUSHED THROUGH THE FORECAST AREA...AND CURRENTLY
EXTENDS FROM CNTRL AR-EXTREME SE OK-CNTRL TX. SHOWERS/THUNDERSTORMS
ARE ONGOING ACROSS MUCH OF CNTRL AR...WITH ISOLATED CONVECTION NOTED
N OF THE FRONT ACROSS NCNTRL TX. PERSISTENT SLY LOW-LEVEL JET ALONG
WITH DISTURBANCES IN THE SWLY FLOW ALOFT WILL EVENTUALLY LEAD TO
ADDITIONAL CONVECTIVE DEVELOPMENT N OF THE FRONT...WITH THE ACTIVITY
SPREADING ACROSS THE FORECAST AREA THIS MORNING AND INTO THE
AFTERNOON. THIS ACTIVITY SHOULD EVENTUALLY SHIFT EWD TONIGHT...WITH
PRECIP EXITING OUR REGION BY 12Z MON. COULD SEE SOME MARGINALLY
SEVERE HAILERS OVER FAR SE OK THIS MORNING...AND POSSIBLY INTO THE
AFTERNOON.
WHILE MOST OF THE PRECIPITATION IS EXPECTED TO REMAIN
LIGHT/MODERATE...THE VERY HIGH PWATS (AROUND 1.5 INCHES) POOLED N
OF THE FRONT SUGGEST LOCALLY HEAVY DOWNPOURS WITH SOME OF THE
STRONGER CONVECTION...ESPECIALLY FROM FAR SERN OK INTO WCNTRL AR.
THE AXIS OF HEAVIEST RAINFALL SHOULD REMAIN JUST TO SE OF THE
FORECAST AREA...BUT AREAS WITHING THE EXISTING FLASH FLOOD WATCH
COULD STILL PICK UP AN ADDITIONAL 2-3 INCHES OF RAIN...WITH LOCALLY
HIGHER AMOUNTS LIKELY.
A STRONGER UPPER WAVE IS FORECAST TO MOVE ACROSS THE SRN PLAINS ON
MONDAY...WITH ADDITIONAL RAINFALL ACROSS SERN PARTS OF THE FORECAST
AREA. FLASH FLOOD WATCH MAY NEED TO BE EXTENDED INTO MONDAY...BUT
WILL DEFER TO DAY SHIFT FOR NOW.
DRIER WEATHER IS ON TAP FOR THE REMAINDER OF THE WEEK...WITH
TEMPERATURES RETURNING CLOSER TO SEASONAL AVERAGES BY MID/LATE WEEK.
WEAK BOUNDARY MAY DIP CLOSE TO NE OK ON THURSDAY...AND WILL CONTINUE
WITH LOW END POPS. EVEN WARMER WEATHER SCHEDULED BY NEXT
WEEKEND...WITH HIGHS LIKELY RISING INTO THE 80S.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR OKZ049-OKZ053-OKZ069-
OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
AVIATION...06Hazardous weather outlook, May 1, 4:59 AM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 459 AM CDT SUN MAY 1 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 459 AM CDT SUN MAY 1 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA...WEST CENTRAL ARKANSAS. ONSET...THIS MORNING. FLASH FLOOD. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA...WEST CENTRAL ARKANSAS. ONSET...THIS MORNING. HEAVY RAIN. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA...WEST CENTRAL ARKANSAS. ONSET...THIS MORNING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS MORNING. DISCUSSION... A COLD FRONT HAS MOVED THROUGH THE REGION AND IS NOW POSITIONED JUST TO OUR SOUTH... STRETCHING FROM NORTHEAST TEXAS INTO NORTH CENTRAL ARKANSAS. PERSISTENT MOIST SOUTHERLY LOW LEVEL FLOW WILL RIDE UP AND OVER THE FRONT... WITH WIDESPREAD RAINFALL AND EMBEDDED THUNDERSTORMS... A FEW POSSIBLY SEVERE... DEVELOPING OVER MUCH OF THE FORECAST AREA THIS MORNING. AN AXIS OF HEAVY RAINFALL IS EXPECTED TO SET UP ALONG AND NORTH OF THE FRONT... WITH 2 TO 3 INCHES OF RAIN COMMON... AND LOCALLY HIGHER AMOUNTS POSSIBLE. THIS WILL POSE A THREAT FOR FLASH FLOODING ACROSS MAINLY SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. EXTENDED DISCUSSION... AN UPPER LEVEL TROUGH INTERACTING WITH THE SURFACE FRONT TO OUR SOUTH WILL CONTINUE TO RESULT IN RAIN WITH EMBEDDED THUNDERSTORMS SUNDAY THROUGH MONDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE... ESPECIALLY ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WITH THE CONTINUED THREAT FOR FLASH FLOODING. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:14 AM CDT | Special Weather Statement | TSA | Pushmataha | 31 min |
| May 1, 7:35 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 55 min |
| May 1, 8:28 AM CDT | Special Weather Statement | TSA | Latimer | 47 min |
| May 1, 8:38 AM CDT | Special Weather Statement | TSA | Choctaw | 67 min |
| May 1, 9:11 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 26 min |
| May 1, 9:36 AM CDT | Special Weather Statement | TSA | Pushmataha | 24 min |
| May 1, 11:58 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee | 24 hr |
| May 1, 1:54 PM CDT | Special Weather Statement | TSA | Pushmataha | 66 min |
| May 1, 2:43 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 32 min |
| May 1, 3:04 PM CDT | Special Weather Statement | TSA | Latimer | 26 min |
| May 1, 3:17 PM CDT | Areal Flood Advisory | TSA | Latimer, Pittsburg, Pushmataha | 88 min |
| May 1, 3:28 PM CDT | Special Weather Statement | TSA | LeFlore | 32 min |
| May 1, 3:44 PM CDT | Special Weather Statement | TSA | Mayes, Wagoner | 31 min |
| May 1, 3:47 PM CDT | Special Weather Statement | TSA | Wagoner | 28 min |
| May 1, 4:04 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes | 26 min |
| May 1, 4:27 PM CDT | Special Weather Statement | TSA | Latimer | 33 min |
| May 1, 4:40 PM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah | 110 min |
| May 1, 5:37 PM CDT | Areal Flood Advisory | TSA | LeFlore, Sequoyah | 53 min |
| May 1, 6:13 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, Pittsburg and 2 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.